Hail, Leon
- When
- August 23, 6:45 PM EST
- Where
- Leon County, 8 mi NW of Tallahassee
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.532, -84.375
Penny size hail was reported.
Penny size hail fell northwest of Tallahassee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Penny size hail fell northwest of Tallahassee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 23, 6:05 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 705 PM EDT THU AUG 23 2007 .UPDATE... 23Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS THE FORECAST AREA ON THE SOUTHEAST EDGE OF MID/UPPER LEVEL RIDGING WITH AN AXIS RUNNING FROM NORTHWEST TEXAS TO THE CENTRAL APPALACHIANS. SURFACE RIDGE IS FIRMLY IN CONTROL NOSING INTO THE SOUTHEASTERN STATES FROM THE WESTERN ATLANTIC. DOES APPEAR TO BE A WEAK AND ILL-DEFINED SURFACE TROUGH/BOUNDARY FROM THE BIG BEND UP INTO SOUTH-CENTRAL GEORGIA AND ARE SEEING SOME SHOWERS AND THUNDERSTORMS FIRING ALONG THIS BOUNDARY AT THIS TIME. THESE SHOWERS/STORMS CONTINUE INTO SOUTHEAST GA AND ARE GENERALLY FIRING ACROSS THE REGION NOT EFFECTED AND SOMEWHAT STABILIZED BY LAST NIGHT AND THIS MORNINGS MCS THAT EFFECTED OUR NORTHERN AND WESTERN ZONES. A FEW OF THE STORMS ACROSS SOUTHEAST GEORGIA ARE BECOMING RATHER STRONG AND MAY HAVE SOME CONVECTIVE ISSUES ACROSS OUR EASTERN GA/BIG BEND ZONES THIS EVENING. WILL CONTINUE TO WATCH THINGS VERY CLOSELY AS INSTABILITY REMAINS QUITE HIGH AND THE UPPER RIDGE RETREATING SLOWLY WEST IS MINIMIZING THE CONVECTIVE SUPPRESSION. AWAY FROM ANY STORMS THIS EVENING WE ARE LOOKING AT GENERALLY PARTLY CLOUDY SKIES NOW THAT THE LINGERING HIGH LEVEL DEBRIS FROM THE OVERNIGHT MCS HAS FINALLY DISSIPATED ACROSS THE WEST. THIS CLOUD KEPT TEMPERATURES CONSIDERABLY BELOW EXPECTATIONS FOR MUCH OF THE DAY...HOWEVER READINGS HAVE BEEN ABLE TO REBOUND THE PAST FEW HOURS INTO THE UPPER 80S. && .AVIATION... WDLY SCT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE... ESPECIALLY ACROSS THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA... AND CONTINUE INTO THE LATE NIGHT AND EARLY MORNING HOURS. PERIODS OF MVFR CIGS AND VSBYS ARE INCLUDED IN THE TAFS BOTH FOR THE THUNDERSTORMS...AND ALSO FOR AREAS OF MIST OF FOG THAT WILL DEVELOP BEFORE SUNRISE AGAIN ON FRIDAY...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL FROM THE THUNDERSTORMS. VFR CONDITIONS WILL RETURN TO ALL AREAS AFTER SUNRISE. && .MARINE... WINDS ACROSS THE COASTAL WATERS RUNNING FROM THE EAST OR SOUTHEAST AROUND 10 KNOTS THIS EVENING AWAY FROM THE ONSHORE FLOW CLOSE TO THE COAST ASSOCIATED WITH THE AFTERNOON SEA-BREEZE. SEAS RUNNING GENERALLY BETWEEN 2 AND 3 FEET. SHOULD SEE WINDS SWING AROUND TO THE EAST AND NORTHEAST ALL AREA TOWARD MIDNIGHT. A FEW ISOLATED SHOWERS/STORMS SEEN OFF THE PANHANDLE COASTLINE WILL BECOME MORE SCATTERED ACROSS THE WATERS FROM THE LATE EVENING INTO THE EARLY MORNING HOURS. && MROCZKA/DUVAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 533 AM EDT THU AUG 23 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-240945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 533 AM EDT THU AUG 23 2007 /433 AM CDT THU AUG 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED SOUTH OVER SOUTH CENTRAL AND SOUTHWEST GEORGIA EARLY THIS MORNING...BUT HAS BEGUN TO DISSIPATE AS OF 530 AM EDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED...A FEW STORMS COULD BRIEFLY PRODUCE STRONG WIND GUSTS...TORRENTIAL RAIN...AND FREQUENT LIGHTNING. HIGH TEMPERATURES WILL REACH THE UPPER 90S OVER SOME PARTS OF THE AREA THIS AFTERNOON...WITH HEAT INDEX VALUES RISING TO 100 TO 105. CARE SHOULD BE TAKEN TO AVOID HEAT RELATED ILLNESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MORE TYPICAL SUMMERTIME WEATHER IS EXPECTED THROUGH THIS PERIOD...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. ALTHOUGH IT WILL BE WARM AND HUMID...TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. WIDESPREAD SEVERE STORMS ARE NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 708 PM EDT THU AUG 23 2007 FLZ017-GAZ157-158-232345- GRADY-LEON-THOMAS- 708 PM EDT THU AUG 23 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST GRADY AND SOUTHWEST THOMAS COUNTIES IN SOUTHWEST GEORGIA AND FAR NORTHERN LEON COUNTY IN THE FLORIDA BIG BEND... * UNTIL 745 PM EDT AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF THOMASVILLE...MOVING WEST AT 10 MPH. DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAKER TREES. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The Tallahassee radar (KTLH), 16 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53693.